MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 201-90118
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot mpyu (1): manufacture date 11 november 2020, device returned 25 april 2022.Visual inspection confirmed tip wear and rotational tip deformation on the driver.Complaint history for the reported lot number was reviewed and no adverse trends were identified.Device history records were reviewed and no relevant manufacturing issues were identified.The root cause is most likely a combination of use of excessive torsional force as well as wear from frequent and consistent use.Lot ndgy (1): device returned 25 april 2022.Visual inspection confirmed tip wear and rotational tip deformation on the driver.Complaint history for the reported lot number was reviewed and no adverse trends were identified.The root cause is most likely a combination of use of excessive torsional force as well as wear from frequent and consistent use.Lot gdyv (2): manufacture date 05 december 2017, device returned 25 april 2022.Visual inspection confirmed tip wear and rotational tip deformation on both drivers.Complaint history for the reported lot number was reviewed and no adverse trends were identified.Device history records were reviewed and no relevant manufacturing issues were identified.The root cause is most likely a combination of use of excessive torsional force as well as wear from frequent and consistent use.Lot gdyv (1): manufacture date 05 december 2017, device returned 12 may 2022.The device was visually inspected and tip deformation was confirmed.Complaint history for the reported lot number was reviewed and no adverse trends were identified.The deformation is consistent with wear from normal use over the course of the device lifetime.Lot mpyu (1): manufacture date 11 november 2020, device returned 12 may 2022.The device was visually inspected and tip deformation was confirmed.Complaint history for the reported lot number was reviewed and no adverse trends were identified.The deformation is consistent with wear from normal use over the course of the device lifetime.
 
Event or Problem Description
This record is a consolidation of q2 2022 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures six instances of intraoperative pyrenees tapered driver tip deformation.In two (of six) instances, the reported event was noted during inspection and there was no procedure associated with the event and no patient involvement.In four (of six) the associated procedure was completed successfully with no surgical delay.In all cases, there was no adverse consequence to a patient or user.

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key15133038
Report Number3004774118-2022-00292
Device Sequence Number5399499
Product Code LXH
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized6
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90118
Device Catalogue Number201-90118
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown